Citation: J Dawg. "Visual Oddities: An Experience with Phentoin (Dilantin) & Lorazepam (Ativan) (exp68139)". Erowid.org. May 19, 2008. erowid.org/exp/68139
After going to the ER for a series of really bad Petit Mal seizures, and receiving a shot of Ativan (I don't know the mg) to neturalize the symptoms, the ER doc decided to give me a loading dose of IV Dilantin before I left. I had taken Dilantin in pill form before and hadn't noticed any noteworthy effect. I was expecting a small injection, but was surprised when the nurse brought in a IV bag containing 1000mg of the stuff.
By the time 200mg was in me, I noticed certain colors were standing out more, almost cartoon like in quality. At 500mg, edges of doors and walls appeared to be bulging out instead of going in a straight line. Lights also began to seem a lot brighter, and the text on the IV machine's readout appeared to be dancing. With 800mg in me, I began to feel quite tipsy and euphoric. I also felt a strange sensation in the back of my head, like that part of the brain was lined with metal.
When all of the stuff was in me, I was promptly discharged and sent home with a script for the pill form of Dilantin. The high at this point resembled the high generated by other anti-seizure medicines like Neurontin or Lyrica, but the visual aspect (bright lights, colors) closely resembled that of Extacy. I went to bed an hour or so later still feeling pretty loaded, and awoke the next day feeling like utter crap.
All in all, it was a unique experience, like a cross between Neurontin and Extacy (visually, anyway). The hangover the next day was terrible, but did not last too long.
I never knew Dilantin could do this!
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.